Has anyone every experienced muscle and facia pain from gabapentin?
Interested in more discussions like this? Go to the Chronic Pain Support Group.
I have been taking gabapetin for pain in my feet. I have to take a fairly high dosage (1200). I have developed pain in my muscles. I’m beginning to think the gabapetin is causing pain in my calves and other muscles. I really need something for the neuropathy. I took Lyrica and it was great at first but stopped working after a couple of months. I feel like I can’t win for losing. I take one thing for pain and it causes pain somewhere else.
Jump to this post
My daughter did 12 treatments over 6 weeks. She did it in San Antonio at Klarisana, Dr. Carl Bonnett. You would have to get a boster in 3 to 6 months. It has really been life changing. She is also on so many medications, i just want to wean her off 1 at a time and see if she can get off all of them.
Hi my name is Janie56. I am a new member. I also have Myo. I have had it for about five years. I have went through saline injections with no relief. I’m on endocette and oxycodone daily. Still having pain. Been to chiropractor and have had acupuncture. Right now I am doing self hypnosis. Believe it or not,it is relaxing the nerves and muscles and I am having some relief. I also take cymbalta for the last five years. I have never tried gabapentin.
Oh, yes it is,@ujeeniack! Look again, Gabapentin, brand name(s) Neurontin and Horizant are most definitely prescribed for RLS. Literature I’ve read indicates that Horizant is probably most effective for RLS, but my ins. co. won’t cover it. Look up the RLS Foundation online. I don’t have medical literature in front of me, so can’t explain why Horizant is the preferred drug in this group. Gabapentin only works for my RLS some of the time.
Also, Gabapentin, at the dosage I take, only makes my Myofascial pan just tolerable. I don’t want to increase the dosage due to the side effects. I’ve tried tapering off and getting myself off of Gabapentin, but the severe pain always returns. My Dr. wants me to try Lyrica, and I’m considering it.
@ujeeniack, I believe you owe @flor an apology, not just an acknowledgment that Gabapentin is prescribed for RLS. How in this big world would you know what another person’s medical history is? I’m quite certain Mayo Clinic doesn’t publish patient visits and test results. Anyone posting on this site is free to share or withhold whatever information they choose about themselves.
I haven’t posted on here since last Oct. At the time, I hadn’t seen many posts specifically about Myofascial pain. I look forward to reading the experiences of everyone with Myofascial pain. The Physical Therapist I see now has Myofascial Release training. It gives me some temporary relief.
I found gabapentin made me too much of a zombie. I lost nearly 2 years of memory while on gabapentin, also called neurontin. One day I held my daughter’s hand, in kindergarten, and I was completely shocked that she now had a big girl hand. The last time I remember holding her hand, she was 3 and it was a tiny hand that held on to mine. Had I not held her hand for 2 whole years? Or did I simply not remember? I will sadly never know. Lyrica and Topamax are newer meds and may not cause as many side effects. I also tried amitriptiline, which is an older antidepressant, but it does work on some people and it encourages sleep. I would not recommend depakote. I gained 20 lbs in 2 months and developed high blood pressure that is not well-controlled by meds. Topamax would be my first choice. It did cause memory issues. (To this day, 3 years after ending it) I have trouble finding my words and I also have trouble recognizing faces and names, even of close friends. It usually leads to weight loss. Users call it Dope-a-Max. I have no experience with Lyrica. Best wishes to you.
Thanks, I read your post, @lauriedr. I also have a problem with Gabapentin making me forgetful. It can be embarrassing. I also notice that I’m more clumsy and ‘shaky’ while I’m taking it. I’ve tried Amitriptyline too; it helped the pain, but with resulting weight gain and excessive daytime drowsiness, but it could be helpful for some, especially if you need to put on a little weight.
I hadn’t heard of Topamax, and didn’t want to consider Lyrica; however, I think I’ll look into both. I like the idea of weight loss as a side effect of Topamax. I knew someone who took Depakote, and she gained at least 50 lbs.
@lauriedr, can you tell me how long and at what dose you were taking Topamax. The memory loss side effect scares me; I already suffer that with Gabapentin. I see my Physician next month. – Thanks again, Susan
Dear “SISTER” : I did a correction to my initial reply. I also mentioned that both Lyrica and Klonopin have been used with some success.
For CHRONIC PAIN, SOME SUCCESS IS BEING FOUND IN VERY RECENT YEARS WITH KETAMINE INJECTIONS. I’M NOT SURE IF A PILL IS AVAILABLE. KETAMINE AS USED WITH VETS PRIOR TO THIS.
Hi, I have Fibromyalgia, migraines, and Myofacial muscle disorder too. I’m told some reasons I have theses hereditary and some reasons are that I’ve had numerous a number of sporting accidents I’ve tried many of the previously mentioned medications, Lyrica, Cymbalta, Gabapentan, Topimax, some reduce the pain, all have various side effects most intolerable for me.
My #1and/2things that absolutely help me are the myofacial manual muscle release and all the injections. Botox injection for headaches/neck, lidocaine/cordisone injection mixture for my S/I joint when it acts up, into my shoulder joint, and for neck/back trigger points. The shoulder was previously broken/torn (+5 surgeries), hip in another accident. The only injection that I’m sedated for is my hip:S/I joint and that can still hurt enough to wake me right through the sedative.
I think each each drug and procedure is very individual. I wish I could stop taking all the various medications and have no side effects and have them work.
I do have a question for everyone who has taken any or all of the previously mentioned drugs. Has anyone experienced the loss of senses. I have had sudden partial hearing loss in my left ear. Went to bed with normal hearing and woke up with about 1/2 gone. I don’t smell well, taste well or see well either. All of this has happened over the last 2 years since I started this medical roller coaster. I have had many CTs, MRIs, contrast dye and other painful things.
You all inspire me,
Good question, Jen. My husband complains that I have the TV on too loud. I have my annual visit with the Eye Dr. coming up, so we’ll see about my vision. My eyes ‘ache’. Sounds strange, but that’s the only way i can describe it.
I am developing hearing loss, and my eyes are mote than ever sensitive to light. Unfortunately my ability to smell has not decreased; it is my superpower. Go me! I have been treating the hearing loss to taking narcotics 2x/week. I never associared it with Cymbalta, Topamax, gabapentin, etc.
Hi Again, @lauriedr. I mentioned possible hearing loss in a previous post. I’m curious, though, about how narcotics relieve hearing loss.
I wish doctors would pay more attention to patients’ reports of side effects. Mine pulls out a book, and doesn’t see that side effect listed, and doesn’t always take me seriously.
I do feel like there is very helpful to chronic pain please look at Klarisana in San Antonio Tx. Dr. Carl Bonnett. Changed my daughter’s life. She has cerebral palsey and chronic pain, depression and anxiety. PLEASE check it out?
I asked my nurse practicineer about the possibility that the gabapetin was causing my muscle pain. She looked it up in her little computer and said it was about two percent so I guess something else must be going on here. Whatever it is I’m sure it’s hereditary. My mother had this and my grandmother. I remember the ridicule my grandmother had to endure because they couldn’t find the cause of her pain. I won’t go on and on, but it was bad. Things haven’t really changed that much.
I had the same difficulty with people not taking Restless Legs Syndrome seriously. My sister made fun of me – until she eventually developed it too.
Narcotics do nothing to relieve hearing loss. Rather, in excessive amounts, it can cause hearing loss. Case in point: Rush Limbaugh was an opiod addict, getting pills in the name of his housekeeper and others. He is in recovery, but he now wears 2 hearing aids. He got a sweet deal from law enforcement. I use narcotics twice per week, in tiny amounts. Any hearing loss I have is age-related, or listening to too much loud rock mudic in the 70s and 80s.
I have been on ketamine once, two infusions. It was terrific. But no one can tell me how often I can use it, or under what circumstances. I left the hospital pain-free, and was pain-free until a week later, when I caught pneumonia, Influenza A, and asthma, I caught the first two illnesses in the hospital, lol.. The aggravated asthma was a side effect. I was vaccinated for both, but I got sick anyway. Who knows how long the ketamine would have worked, had I not been sick for a month. I would love to try ketamine again.
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In